MAUDE Adverse Event Report: SYNTHES BRANDYWINE 11.0MM/8.0MM PROTECTION SLEEVE153MM; GUIDE

SYNTHES BRANDYWINE 11.0MM/8.0MM PROTECTION SLEEVE153MM; GUIDE
Catalog Number 357.386
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: no patient involvement reported.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.A dhr has been requested.Device history records review was conducted.The report indicates that the: dhr review for part # 357.386, synthes lot # 5058562.Release to warehouse date: 18-jan-2006.Expiration date: na.Manufactured by: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one (1) protection sleeve, one (1) drill sleeve and one (1) trocar seem to be bent and have started sticking together due to wear and tear over time, thus needing repair.There is no patient involvement.This complaint is for one devices.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device (11.0mm/8.0mm protection sleeve153mm, part number 357.386, lot number 5058562).The 357.386, lot number 5058562, 11.0mm/8.0mm protection sleeve 153mm was returned with bent edges on the distal end.The edges are bent towards the center of axis of the insertion hole, which prevents the 357.389 drill sleeve from fully engaging with and passing through the protection sleeve.This complaint against the protection sleeve is confirmed.The 357.387, lot number 5171129, 4.0mm trocar 176mm was returned with a bent shaft.The bent shaft causes resistance when engaging with the 357.389 drill sleeve.This complaint against the trocar is confirmed.The 357.389, lot number 5133403, 8.0mm/4.0mm drill sleeve 164mm was returned with no malfunctions or defects found which potentially affects the function of the device or complaint condition.The instrument was not observed to be bent.The complaint against the drill sleeve is unconfirmed as the device interaction complaint cause is isolated to the protection sleeve and trocar.Upon visual inspection there is no evidence that this device contributed to the complaint condition.A visual inspection, functional test, dhr review, and drawing review were performed as part of this investigation.This complaint was able to be replicated at customer quality (cq), when engaging all three instruments, the devices stick/jam due to the malfunctions observed on the protection sleeve and trocar.Although a definitive root cause could not be determined, it is likely that this complaint condition was due to rough handling during surgery/sterile processing and/or consistent use and cumulative wear over the part¿s lifetime.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM/8.0MM PROTECTION SLEEVE153MM
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6836638
Report Number2530088-2017-10264
Device Sequence Number60024
Product Code FZX
UDI-Device Identifier10886982196132
UDI-Public(01)10886982196132(10)5058562
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.386
Device Lot Number5058562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1